MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 20mm x 3.00mm nc quantum apex balloon catheter was advanced for dilatation.However, during initial inflation at 6 atmospheres, the balloon ruptured at fraction of second.The device was removed, and the procedure was completed with a non-boston scientific balloon catheter.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by mfr.: nc quantum apex mr 20mm x 3.00mm, was returned for analysis.A detailed visual, tactile, and microscopic examination of the balloon material identified a circumferential tear in the mid-section of the balloon.Visual and tactile inspection of the hypotube shaft profile revealed no issues or damages.Microscopic analysis of shaft polymer extrusion revealed no issues or damages.Tip showed no signs of tip damage.A microscopic examination of the distal and proximal markerbands identified no damage.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key19605441
Report Number2124215-2024-38840
Device Sequence Number12813210
Product Code LOX
UDI-Device Identifier08714729783480
UDI-Public08714729783480
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2025
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0030114078
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown